MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*GA35353P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved radifocus was used during the procedure.Part of the wire broke off in the patient during the procedure.They had to bring the patient back the next day to remove the broken piece.Additional information was received on 06jan2021.The procedure was a left upper extremity venogram.Angle glide wire 0.035 extravasated outside the vein with persistent twisting of the wire; the wire became caught an extra vascular tissue as the user tried to pull the wire the tip of it severed off.The user does not believe there was any issue with the wire itself.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11193473
Report Number2243441-2020-00069
Device Sequence Number14422497
Product Code DQX
UDI-Device Identifier04987350726421
UDI-Public04987350726421
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2021
Report Date (Section F) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberRF*GA35353P
Device Catalogue NumberGR3535
Device Lot Number200428
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/24/2020
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer12/30/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/19/2021